Alert archive / Wyoming / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 128, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 28, 2016, 8:10 AM MDT for Goshen County, Niobrara County, Wyoming. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2016, 8:10 AM MDT (14:10 UTC)
- Expired
- Jul 28, 2016, 8:45 AM MDT
- In force
- 35 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Goshen County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 177 km from the middle of the area, began a volume at 14:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Rapid City, SD (KRAP), launched 12:00Z, 2.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1731 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
236
WUUS55 KCYS 281410
SVRCYS
WYC015-027-281445-
/O.NEW.KCYS.SV.W.0128.160728T1410Z-160728T1445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
810 AM MDT THU JUL 28 2016
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL GOSHEN COUNTY IN SOUTHEASTERN WYOMING...
SOUTHERN NIOBRARA COUNTY IN EAST CENTRAL WYOMING...
* UNTIL 845 AM MDT
* AT 810 AM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MANVILLE...OR 11 MILES WEST OF LUSK...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
MANVILLE AROUND 815 AM MDT.
LUSK AROUND 825 AM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4275 10489 4295 10472 4278 10406 4243 10433
TIME...MOT...LOC 1410Z 303DEG 34KT 4281 10467
HAIL...1.00IN
WIND...60MPH
$$
HAHN1 follow-up statement
675
WWUS55 KCYS 281438
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
838 AM MDT THU JUL 28 2016
WYC015-027-281447-
/O.EXP.KCYS.SV.W.0128.000000T0000Z-160728T1445Z/
GOSHEN WY-NIOBRARA WY-
838 AM MDT THU JUL 28 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL GOSHEN AND
SOUTHERN NIOBRARA COUNTIES WILL EXPIRE AT 845 AM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 4275 10489 4295 10472 4278 10406 4243 10433
TIME...MOT...LOC 1434Z 303DEG 34KT 4281 10467
$$
FINCHWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 28, 3:57 AM MDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jul 28, 3:57 AM MDT, 4 hours 13 minutes before
Area Forecast Discussion...Corrected Aviation National Weather Service Cheyenne WY 357 AM MDT THU JUL 28 2016 .SHORT TERM...(Today through Friday night) Issued at 300 AM MDT Thu Jul 28 2016 Today...Looks like another active day across parts of southeast Wyoming and western Nebraska with the Storm Prediction Center showing marginal risk east of a Douglas to Laramie line with a slight risk along and east of I-25 and south of a Wheatland to Alliance line. A shortwave moves over northern and eastern Wyoming this morning, producing scattered showers and thunderstorms across our northern and eastern counties. Then, this afternoon, with a low and mid level theta-e ridge axis in place, expect scattered thunderstorms along and east of a Douglas to Laramie line, with progged CAPE from 2000 to 3000 J/kg early in the afternoon and shear of 45 to 50 knots helping to produce isolated severe storms producing large hail and damaging winds in the slight risk area. Severe storms are more likely earlier in the day, compared to yesterday, with the earlier passage of the shortwave. Tonight...Scattered strong to isolated severe storms in the evening across our southeast counties, then clearing skies. Areas of fog and low clouds developing east of a Lusk to Cheyenne line after midnight based on the boundary layer progs. Friday...Afternoon and evening thunderstorm coverage will be more isolated with less low and mid level moisture availability along with the absence of a pronounced shortwave overhead. Friday night...Isolated thunderstorms will mostly end in the evening with a slight chance of showers and thunderstorms over western Nebraska into the late night hours along a low level convergence axis. .LONG TERM...(Saturday through Wednesday) Issued at 350 AM MDT Thu Jul 28 2016 Upper ridge builds over the Rockies and high plains this weekend. Surface trough/dryline will remain nearly stationary along the east slopes of the Laramie Range. Saturday will be dry with ridge overhead. Sunday will be a bit more convectively active for the mountains and adjacent plains of southeast Wyoming with a passing upper level disturbance and upslope low level flow. Flow aloft will be west-southwest with ridge rebuilding over the high plains. Most of the subtropical moisture will remain to the south, with a few diurnal mountain thunderstorms possible Monday. Mid levels will warm Sunday and Monday with highs rising into the 80s-mid 90s. A upper low and associated trough over the Pacific Northwest Tuesday will track east-northeast across the northern Rockies into southern Canada Wednesday as the upper high recenters over the south central Great Plains. Consequently, the flow aloft backs to the southwest. The ECMWF introduces some subtropical moisture into the area by midweek, while the GFS depicts little or no QPF. Much of the CWA will largely be dry, except for isolated diurnal convection over the mountains and northeast plains. Temperatures Tuesday and Wednesday will be a few degrees cooler, but still above average for early August. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 330 AM MDT Thu Jul 28 2016 Scattered SHRA/TSRA will move southeast across the northern and central portions of the Nebraska panhandle including Chadron, Alliance and possibly Scottsbluff through early this morning. Additional convection will develop around midday over the mountains of southeast Wyoming and move east-southeast onto the plains during the afternoon, with VCTS between 20Z and 04Z (except Rawlins). Gusty/erratic outflow winds to 40 kt, hail and MVFR to IFR visibility in heavy rain will be the primary hazards from TSRA. && .FIRE WEATHER... Issued at 300 AM MDT Thu Jul 28 2016 Minimal concerns the next few days based on expected humidities and winds. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...RUBIN LONG TERM...MAJ AVIATION...MAJ FIRE WEATHER...RUBIN
Hazardous weather outlook, Jul 28, 4:15 AM MDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 415 AM MDT THU JUL 28 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-116>119- 291015- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 415 AM MDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS WILL MOVE SOUTHEAST ACROSS PORTIONS OF WESTERN NEBRASKA EARLY THIS MORNING. A FEW STRONG STORMS PRODUCING SMALL HAIL...HEAVY RAIN AND GUSTY WINDS ARE EXPECTED. SCATTERED THUNDERSTORMS WILL REDEVELOP ALONG AND EAST OF THE LARAMIE RANGE AROUND MIDDAY AND MOVE SOUTHEAST INTO WESTERN NEBRASKA THROUGH EARLY EVENING. SOME THUNDERSTORMS MAY BECOME SEVERE ALONG AND EAST OF INTERSTATE 25 WITH LARGE HAIL UP TO TWO INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH...TORRENTIAL RAINFALL...AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FRIDAY...WITH MORE ISOLATED COVERAGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON THROUGH THIS EVENING ALONG AND EAST OF INTERSTATE 25. WYZ104-105-109>115-291015- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- 415 AM MDT THU JUL 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP IN THE VICINITY OF THE MOUNTAINS THIS AFTERNOON AND MAY PRODUCE STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST FRIDAY...WITH MORE ISOLATED COVERAGE THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY OR TONIGHT.
In the hours before
Special weather statement, Jul 28, 4:43 AM MDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 443 AM MDT THU JUL 28 2016 NEZ003-019-021-096-281145- MORRILL NE-SOUTH SIOUX NE-SCOTTS BLUFF NE-BOX BUTTE NE- 443 AM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MORRILL... SOUTHEASTERN SIOUX...NORTHEASTERN SCOTTS BLUFF AND SOUTHWESTERN BOX BUTTE COUNTIES UNTIL 545 AM MDT... AT 443 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FLAHERTYS CORNER...OR 26 MILES NORTH OF SCOTTSBLUFF...MOVING SOUTHEAST AT 40 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... KILPATRICK LAKE AROUND 510 AM MDT. ANGORA AROUND 535 AM MDT. THE INTERSECTION OF HIGHWAY 385 AND L62 AROUND 540 AM MDT. LAT...LON 4225 10367 4234 10352 4201 10277 4165 10328 TIME...MOT...LOC 1043Z 315DEG 34KT 4224 10356 RUBIN
Special weather statement, Jul 28, 5:30 AM MDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
530 AM MDT THU JUL 28 2016
NEZ021-055-281215-
MORRILL NE-CHEYENNE NE-
530 AM MDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEYENNE AND CENTRAL
MORRILL COUNTIES UNTIL 615 AM MDT...
AT 530 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
THE INTERSECTION OF HIGHWAY 385 AND L62...OR 22 MILES SOUTHWEST OF
ALLIANCE...MOVING SOUTHEAST AT 50 MPH.
NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
BRIDGEPORT...NORTHPORT AND BRIDGEPORT STATE RECREATION AREA AROUND
540 AM MDT.
THE INTERSECTION OF HIGHWAY 385 AND 92 AROUND 550 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BROADWATER.
LAT...LON 4129 10288 4183 10323 4193 10307 4169 10263
4141 10263
TIME...MOT...LOC 1130Z 319DEG 44KT 4182 10310
RUBINSpecial weather statement, Jul 28, 6:39 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 639 AM MDT THU JUL 28 2016 WYZ102-281345- NIOBRARA COUNTY WY- 639 AM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 745 AM MDT... AT 638 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF LANCE CREEK...OR 32 MILES NORTH OF LUSK...MOVING SOUTHEAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LANCE CREEK AROUND 700 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4316 10482 4334 10470 4325 10425 4297 10448 TIME...MOT...LOC 1238Z 296DEG 15KT 4321 10468 JAMSKI
Special weather statement, Jul 28, 6:39 AM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED NATIONAL WEATHER SERVICE CHEYENNE WY 639 AM MDT THU JUL 28 2016 WYZ102-281345- NIOBRARA COUNTY WY- 639 AM MDT THU JUL 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NIOBRARA COUNTY UNTIL 745 AM MDT... AT 638 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 12 MILES NORTH OF LANCE CREEK...OR 32 MILES NORTH OF LUSK...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... LANCE CREEK AROUND 700 AM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 4316 10482 4334 10470 4325 10425 4297 10448 TIME...MOT...LOC 1238Z 260DEG 15KT 4321 10468 JAMSKI
Special weather statement, Jul 28, 7:40 AM MDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
740 AM MDT THU JUL 28 2016
WYZ101-102-281430-
NIOBRARA COUNTY WY-CONVERSE COUNTY LOWER ELEVATIONS WY-
740 AM MDT THU JUL 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CONVERSE AND
SOUTHWESTERN NIOBRARA COUNTIES UNTIL 830 AM MDT...
AT 739 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER MANNING RANCH...OR 27 MILES NORTHEAST OF DOUGLAS...MOVING
SOUTHEAST AT 30 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
MANVILLE AND KEELINE AROUND 810 AM MDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE LOST SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4300 10517 4317 10491 4279 10431 4262 10430
4261 10490
TIME...MOT...LOC 1339Z 323DEG 38KT 4300 10496
HAHNLocal storm report, Jul 28, 7:50 AM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
750 AM MDT THU JUL 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL YODER 41.92N 104.29W
07/27/2016 M1.00 INCH GOSHEN WY COCORAHS
SHREDDED LEAVES, CARS DENTED AND BROKEN HOUSE WINDOWS.
&&
HUTCHEONThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 6:25 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 50 min |
| Jul 27, 6:59 PM MDT | Severe Thunderstorm Warning | CYS | Converse, Niobrara | 46 min |
| Jul 27, 7:37 PM MDT | Tornado Warning | CYS | Niobrara | 38 min |
| Jul 27, 8:10 PM MDT | Tornado Warning | CYS | Goshen, Niobrara | 50 min |
| Jul 27, 8:54 PM MDT | Tornado Warning | CYS | Goshen | 17 min |
| Jul 27, 9:08 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 37 min |
| Jul 27, 9:37 PM MDT | Severe Thunderstorm Warning | CYS | Goshen | 38 min |
| Jul 27, 10:15 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 19 min |
| Jul 27, 10:24 PM MDT | Special Weather Statement | CYS | Goshen | 51 min |
| Jul 27, 10:31 PM MDT | Severe Thunderstorm Warning | CYS | Goshen, Laramie | 29 min |
| Jul 28, 1:54 AM MDT | Special Weather Statement | CYS | Niobrara | 66 min |
| Jul 28, 6:39 AM MDT | Special Weather Statement | CYS | Niobrara | 66 min |
| Jul 28, 7:40 AM MDT | Special Weather Statement | CYS | Niobrara | 50 min |
| Jul 28, 3:26 PM MDT | Special Weather Statement | CYS | Carbon | 49 min |
| Jul 28, 3:53 PM MDT | Special Weather Statement | CYS | Albany | 22 min |
| Jul 28, 4:13 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 32 min |
| Jul 28, 4:54 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 51 min |
| Jul 28, 5:29 PM MDT | Special Weather Statement | CYS | Laramie | 16 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.